Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 9:12 PM EDT for Hampshire County, Hardy County, West Virginia; 4 counties in Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 8, 2012, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Clarke County, VA, Frederick County, VA, Shenandoah County, VA, Warren County, VA, Hampshire County, WV, Hardy County, WV
The radar
The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS51 KLWX 090112 SVRLWX VAC043-069-171-187-WVC027-031-090200- /O.NEW.KLWX.SV.W.0182.120709T0112Z-120709T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 912 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... WESTERN WARREN COUNTY IN NORTHWEST VIRGINIA... SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN CLARKE COUNTY IN NORTHWEST VIRGINIA... NORTHEASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA... SOUTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 1000 PM EDT * AT 907 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 11 MILES NORTHWEST OF STRASBURG...AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... STRASBURG... STEPHENS CITY... FRONT ROYAL... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3907 7805 3881 7828 3911 7861 3920 7846 TIME...MOT...LOC 0112Z 303DEG 17KT 3910 7847 $$ KONARIK
3 follow-up statements
914
WWUS51 KLWX 090125
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT SUN JUL 8 2012
WVC027-031-090135-
/O.CAN.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
HARDY WV-HAMPSHIRE WV-
925 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HAMPSHIRE AND
HARDY COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3917 7838 3907 7805 3882 7827 3895 7843
3904 7853
TIME...MOT...LOC 0125Z 303DEG 17KT 3907 7840
$$
VAC043-069-171-187-090200-
/O.CON.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA-
925 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES...
AT 924 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTHWEST
OF STRASBURG...AND WAS MOVING SOUTHEAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
FISHERS HILL...
STRASBURG...
MIDDLETOWN...
STEPHENS CITY...
FORT VALLEY...
RELIANCE...
BUCKTON...
CEDARVILLE...
RIVERTON...
FRONT ROYAL...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3917 7838 3907 7805 3882 7827 3895 7843
3904 7853
TIME...MOT...LOC 0125Z 303DEG 17KT 3907 7840
$$
KONARIK430 WWUS51 KLWX 090146 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 946 PM EDT SUN JUL 8 2012 VAC043-069-171-187-090200- /O.CON.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/ SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA- 946 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES... AT 941 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR STRASBURG... AND WAS MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... CEDARVILLE... NINEVEH... RIVERTON... FRONT ROYAL... RIVERSIDE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3901 7837 3911 7827 3904 7807 3887 7823 TIME...MOT...LOC 0146Z 303DEG 17KT 3900 7826 $$ KONARIK
434 WWUS51 KLWX 090159 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 959 PM EDT SUN JUL 8 2012 VAC043-069-171-187-090209- /O.EXP.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/ SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA- 959 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1000 PM EDT FOR CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3901 7837 3911 7827 3904 7807 3887 7823 TIME...MOT...LOC 0159Z 303DEG 17KT 3897 7819 $$ KONARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:14 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 8, 8:14 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 814 PM EDT SUN JUL 8 2012 .SYNOPSIS... A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA... MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS HV BEEN DVLPG IN THE PTMC HIGHLANDS IN RESPONSE TO THAT. HWVR...00Z LWX RAOB LRGLY CAPPED. WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER COORD W/ SPC...HV OPTED TO HOLD ONTO WATCH FOR A LTL BIT LONGER. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK. LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE CAROLINAS. SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE DEVELOPMENT OF CONVECTION. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE THIS EVENING/OVERNIGHT. VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO. THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && .MARINE... TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES SOUTH OF THE CWFA. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...HTS SHORT TERM...HTS/WOODY! LONG TERM...WOODY!/GMS AVIATION...LASORSA MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 856 PM EDT SUN JUL 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Local storm report, Jul 8, 7:50 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 1 SW PLUM POINT 38.61N 76.52W
07/08/2012 CALVERT MD 911 CALL CENTER
TREE DOWN ON WILSON RD AND PLUM PT RD.
&&
EVENT NUMBER LWX1200868
JACKSONLocal storm report, Jul 8, 8:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 1 NNW RESTON 38.97N 77.35W
07/08/2012 FAIRFAX VA 911 CALL CENTER
TREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT
&&
EVENT NUMBER LWX1200869
JACKSONLocal storm report, Jul 8, 8:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 2 SE HEFLIN 38.46N 77.55W
07/08/2012 STAFFORD VA 911 CALL CENTER
TREE DOWN AT 1500 POPLAR RD
&&
EVENT NUMBER LWX1200870
JACKSONLocal storm report, Jul 8, 8:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 S FREDERICKSBURG 38.26N 77.49W
07/08/2012 E1.75 INCH SPOTSYLVANIA VA PUBLIC
&&
EVENT NUMBER LWX1200871
GMSLocal storm report, Jul 8, 8:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 13 SE FISHING CREEK 38.22N 76.04W
07/08/2012 M62 MPH ANZ543 MD BUOY
BISHOP HEAD BUOY
&&
EVENT NUMBER LWX1200872
JRKSpecial weather statement, Jul 8, 8:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 859 PM EDT SUN JUL 8 2012 VAZ027-028-WVZ050-055-090145- SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA- 859 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT EXTREME NORTHERN SHENANDOAH... EXTREME NORTHEASTERN HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN FREDERICK COUNTIES... AT 858 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF YELLOW SPRING...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG...YELLOW SPRING AND WILDE ACRES. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3918 7820 3895 7838 3916 7870 3929 7860 TIME...MOT...LOC 0058Z 301DEG 18KT 3916 7852 GMS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:26 PM EDT | Special Weather Statement | LWX | Pendleton | 34 min |
| Jul 8, 10:40 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 50 min |
| Jul 8, 11:32 PM EDT | Special Weather Statement | LWX | Hardy | 28 min |
| Jul 8, 11:45 PM EDT | Severe Thunderstorm Warning | LWX | Hardy | 45 min |
| Jul 8, 11:49 PM EDT | Special Weather Statement | LWX | Pendleton | 26 min |
| Jul 9, 12:32 AM EDT | Special Weather Statement | LWX | Hardy | 28 min |
| Jul 8, 8:59 PM EDT | Special Weather Statement | LWX | Frederick | 46 min |
| Jul 8, 9:27 PM EDT | Special Marine Warning | LWX | 81 min | |
| Jul 8, 9:58 PM EDT | Special Weather Statement | LWX | Warren | 32 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | LWX | Shenandoah | 32 min |
| Jul 8, 10:46 PM EDT | Special Weather Statement | LWX | Highland | 29 min |
| Jul 8, 11:12 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, City of Winchester | 48 min |
| Jul 8, 11:14 PM EDT | Special Weather Statement | LWX | Highland | 46 min |
| Jul 8, 11:29 PM EDT | Special Weather Statement | LWX | Warren | 31 min |
| Jul 8, 11:35 PM EDT | Special Marine Warning | LWX | 56 min | |
| Jul 8, 11:35 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria | 25 min |
| Jul 8, 11:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Rappahannock, Shenandoah, Warren | 52 min |
| Jul 8, 11:48 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, City of Alexandria | 31 min |
| Jul 8, 11:53 PM EDT | Special Weather Statement | LWX | Clarke, Loudoun | 37 min |
| Jul 9, 12:25 AM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| Jul 9, 12:29 AM EDT | Special Weather Statement | LWX | Shenandoah | 31 min |
| Jul 9, 12:45 AM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 45 min |
| Jul 9, 1:27 AM EDT | Special Weather Statement | LWX | Stafford | 33 min |
| Jul 9, 2:34 AM EDT | Special Weather Statement | LWX | Highland | 26 min |
| Jul 9, 2:53 AM EDT | Special Marine Warning | LWX | 67 min | |
| Jul 9, 3:17 PM EDT | Special Weather Statement | LWX | Nelson | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.